Alert archive / Oklahoma / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 3, 2009, 12:28 AM CDT for Coal County, Hughes County, Oklahoma. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 12:28 AM CDT (05:28 UTC)
- Expired
- Jun 3, 2009, 5:30 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Coal County, OK, Hughes County, OK
The radar
The Norman radar (KTLX), 108 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.5 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 9:47 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jun 2, 9:47 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 947 PM CDT TUE JUN 2 2009 .UPDATE... NO MAJOR CHANGES NEEDED THIS EVENING. CONVECTION SLOWLY INCREASING ALONG COLD FRONT AS IT APPROACHES CENTRAL OK... AND SCATTERED CONVECTION DEVELOPING AHEAD OF IT OVER SCENTRAL/SE OK. INSTABILITY IS GREATER ACROSS N TX AND S OK BUT COMPLEX MOVING S THROUGH TX MAY INTERCEPT BETTER MOISTURE AND MAY LIMIT CHANCES OF REDEVELOPMENT OVER OUR SW ZONES. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 63 73 57 81 / 90 20 10 0 HOBART OK 60 79 57 83 / 70 20 0 0 WICHITA FALLS TX 64 78 60 80 / 70 20 10 0 GAGE OK 54 75 52 82 / 50 10 0 10 PONCA CITY OK 59 71 54 80 / 90 50 20 0 DURANT OK 67 74 60 81 / 70 30 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 2, 9:13 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
913 PM CDT TUE JUN 2 2009
OKZ004>048-050>052-TXZ083>090-031200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
913 PM CDT TUE JUN 2 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS WESTERN NORTH TEXAS AND PARTS OF SOUTHERN OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS SOUTH OF A LINE FROM HOLLIS... TO LAWTON...
TO WAURIKA... AND INCLUDES ALL OF WESTERN NORTH TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE THROUGH 3 AM.
IMPACTS...
HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH WILL BE
POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD REMAIN PREPARED FOR POSSIBLE SEVERE WEATHER
OPERATIONS THROUGH 3 AM.
DISCUSSION...
A COLD FRONT WILL MOVE SOUTHEAST OVERNIGHT... AND BY DAYBREAK
WEDNESDAY WILL EXTEND FROM NORTH CENTRAL TEXAS NORTHEASTWARD ACROSS
SOUTH CENTRAL AND EAST CENTRAL OKLAHOMA. THUNDERSTORMS WILL LIKELY
CONTINUE TO FORM NEAR AND AHEAD OF THE FRONT OVERNIGHT. INSTABILITY
IS RATHER LIMITED IN MOST AREAS... AS IS THE AMOUNT OF DEEP-LAYER
VERTICAL WIND SHEAR. INSTABILITY IS FORECAST TO BE SOMEWHAT GREATER
OVER WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA... WHERE THE RISK OF
A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE GREATEST THROUGH LATE
TONIGHT. ELSEWHERE... MORE ISOLATED SEVERE THUNDERSTORMS WILL REMAIN
POSSIBLE OVERNIGHT AHEAD OF THE FRONT AS FAR NORTH AS CENTRAL AND
NORTH CENTRAL OKLAHOMA. THE SEVERE WEATHER RISK IS FORECAST TO
REMAIN MARGINAL... WITH THE MAIN CONCERN BEING HAIL UP TO AN INCH OR
SO IN DIAMETER.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH COULD LEAD TO
LOCALIZED FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS MAY BE ONGOING WEDNESDAY MORNING...BUT
ORGANIZED SEVERE ACTIVITY IS NOT EXPECTED. THERE IS A SLIGHT CHANCE
FOR THUNDERSTORMS ACROSS NORTHERN OKLAHOMA LATE IN THE WEEKEND
ASSOCIATED WITH A COLD FRONT.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.
24In the hours before
Special weather statement, Jun 2, 7:40 PM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 740 PM CDT TUE JUN 2 2009 OKZ021-033-034-030130- BECKHAM OK-GREER OK-HARMON OK- 740 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF MADGE AT 740 PM CDT...MOVING SOUTHEAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE LIKELY. PEOPLE IN SOUTHWEST BECKHAM...GREER AND HARMON COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
Special weather statement, Jun 2, 10:32 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1032 PM CDT TUE JUN 2 2009 OKZ034>036-030410- JACKSON OK-KIOWA OK-GREER OK- 1032 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...JACKSON AND KIOWA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTH OF BLAIR AT 1031 PM CDT...MOVING SOUTHEAST AT 20 MPH. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE POSSIBLE. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARREN... FRIENDSHIP...AND HEADRICK. BURKE
Special weather statement, Jun 2, 11:03 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1103 PM CDT TUE JUN 2 2009 OKZ035>037-030445- JACKSON OK-KIOWA OK-TILLMAN OK- 1103 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JACKSON...KIOWA AND TILLMAN COUNTIES. STRONG THUNDERSTORMS EXTENDED FROM 7 MILES NORTH OF WARREN...TO FRIENDSHIP...AND ALTUS. MOVEMENT WAS SOUTHEAST AT 15 MPH. BRIEF HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY. BURKE
Special weather statement, Jun 2, 11:31 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1131 PM CDT TUE JUN 2 2009 OKZ041-046-030500- MURRAY OK-CARTER OK- 1131 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER AND MURRAY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF MILO AT 1131 PM CDT...MOVING EAST AT 10 MPH. HEAVY RAIN...SMALL HAIL AND WINDS AROUND 45 MPH ARE LIKELY. THIS STORM MAY EXPAND TO APPROACH SPRINGER AND TURNER FALLS. PEOPLE IN CARTER AND MURRAY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. BURKE
Special weather statement, Jun 3, 12:22 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1222 AM CDT WED JUN 3 2009 OKZ037-030545- TILLMAN OK- 1222 AM CDT WED JUN 3 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF FREDERICK AT 1223 AM CDT...MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
Special weather statement, Jun 3, 12:26 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1226 AM CDT WED JUN 3 2009 OKZ038-044-030545- COTTON OK-COMANCHE OK- 1226 AM CDT WED JUN 3 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE AND COTTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER GERONIMO AT 1226 AM CDT... MOVING EAST AT 15 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:07 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 53 min |
| Jun 3, 12:36 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton | 4 hr |
| Jun 3, 1:21 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Grady, Murray, Pontotoc, Stephens | 4 hr |
| Jun 3, 1:29 AM CDT | Severe Thunderstorm Warning | OUN | Cotton | 46 min |
| Jun 3, 2:20 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 70 min |
| Jun 3, 10:52 AM CDT | River Flood Warning | OUN | Atoka, Bryan | 45 hr |
| Jun 3, 11:03 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Pontotoc | 6 hr |
| Jun 3, 12:19 AM CDT | Severe Thunderstorm Warning | OUN | Wilbarger | 41 min |
Nearby
Flash Flood Warnings in Oklahoma, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.